Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jun 18, 2021, 3:50 PM EDT. It took effect at Jun 19, 2021, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 3:50 PM EDT (19:50 UTC)
- In effect from
- Jun 19, 2021, 2:00 PM EDT
- Expired
- Jun 20, 2021, 12:26 AM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
554 WHUS71 KCAR 181950 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 350 PM EDT Fri Jun 18 2021 ANZ050-051-190400- /O.NEW.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 350 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Seas 3 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
231 WHUS71 KCAR 190056 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 856 PM EDT Fri Jun 18 2021 ANZ050-051-191200- /O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 856 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Seas 3 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
426 WHUS71 KCAR 190422 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1222 AM EDT Sat Jun 19 2021 ANZ050-051-191230- /O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1222 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
446 WHUS71 KCAR 190707 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 307 AM EDT Sat Jun 19 2021 ANZ050-051-191515- /O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 307 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
936 WHUS71 KCAR 191038 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 638 AM EDT Sat Jun 19 2021 ANZ050-051-191845- /O.CON.KCAR.SC.Y.0044.210619T1800Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 638 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
227 WHUS71 KCAR 191822 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 222 PM EDT Sat Jun 19 2021 ANZ050-051-200230- /O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 222 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
563 WHUS71 KCAR 192351 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 751 PM EDT Sat Jun 19 2021 ANZ050-051-200600- /O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 751 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
073 WHUS71 KCAR 200227 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1027 PM EDT Sat Jun 19 2021 ANZ050-051-200600- /O.CON.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1027 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
117 WHUS71 KCAR 200426 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1226 AM EDT Sun Jun 20 2021 ANZ050-051-200530- /O.CAN.KCAR.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1226 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have diminished below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 1:50 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 18, 1:50 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Caribou ME 150 PM EDT Fri Jun 18 2021 .SYNOPSIS... High pressure will move south of the region today and tonight. A cold front approaches from the west Saturday, then crosses the region Saturday night. Weak high pressure builds in Sunday and Sunday night, then slides offshore Monday. A slow moving cold front approaches the west from late Monday into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 1:45 PM Update... Current observations show temperature trends running slightly cooler than forecast, and max temperatures were nudged down a degree based on these trends. Otherwise, mostly clear skies persist over the FA with a few high clouds pushing into the northeastern part of the region, and the previous forecast remains on track. Previous Discussion... Mid level ridging will continue to build over the area today with surface high pressure sliding off to the south. Sunny to mostly sunny skies are expected throughout the day with clouds building over the North Woods and Saint John Valley this evening as a shortwave trough moves south of James Bay. Deep moisture transport will occur from the Ohio Valley and into the Saint Lawrence Valley with a stream of precipitable water values around 1 to 1.5 inches. Dry and much warmer conditions are expected with 850mb temperatures of +11 to +13C yielding highs in the low to mid 80s away from the coast. The aforementioned shortwave and plume of moisture will move east towards Maine tonight, with showers becoming likely over the north and scattered to isolated elsewhere. An isolated thunderstorm is also possible near the Quebec border after midnight as a few hundred j/kg of elevated CAPE pushes in from the west. Cloud cover and moisture will keep temperatures from falling as much compared to this morning with lows in the mid to upper 50s across most of the forecast area. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Patchy fog should be possible mainly near the Downeast coast early Saturday morning. An exiting 700-500 hPa shortwave could bring some showers, mainly to eastern areas Saturday morning. It appears then we should see a break in any precipitation, with some clearing possible across the interior. Depending on how long the break in precipitation is and how much sun is received in the afternoon, there is the potential for 1000-1500 J/kg of CAPE across the interior in the afternoon/early evening. This coupled with 40-45kt of bulk shear and an approaching opening northern stream cutoff low, could produce a round of strong to possibly severe thunderstorms across the interior Saturday afternoon/early evening. For now it appears that low level onshore flow should preclude strong/severe storms across most, if not all, of Downeast Maine. Noting the question of amount of available CAPE to work with, SPC for now is limiting the region to a marginal risk of severe thunderstorms, mainly during this time frame. The main threat is for damaging winds, but some large hail cannot be completely ruled out. For now, just have added gusty winds across mainly the North. The opening cutoff low (likely just a trough across E Quebec by 00z Sunday) tracks to the east Saturday night, bringing an end to precipitation chances as its axis moves to the east. Highs on Saturday and lows Saturday night should run around 5 degrees above normal. Highs should mainly from the mid 70s to around 80 and lows should mainly be in the 50s across northern and eastern Maine. Northern stream shortwave ridging builds in Sunday, then exits to the east Sunday night. Subsidence under the ridge should keep things dry, and relatively cloud free both periods. Highs Sunday should be a few degrees warmer than those on Saturday, while lows Sunday night should be fairly similar to those Saturday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... The region will be under SW flow aloft as a full latitude trough builds into the Midwest and Mississippi River Valley. Noting no shortwaves of note progged to be embedded int he flow, it should be dry. However, since this represents a slowing down in the timing of the onset of precipitation from the previous forecast, there are some slight chance pops over far NW zones. There are model disagreements in how potential tropical cyclone #3 interacts with this full latitude trough. The ECMWF and CMC maintains the circulation of this feature more so than the GFS. This allows the GFS to have the bulk of the moisture associated with this system exit offshore and to the south in the mean flow as it shears out. The ECMWF and CMC because they keep an intact mid-upper level system, it moves slower and interacts with the full latitude trough. This enables some of the moisture from it to be pulled back to the NW as the remains of the potential tropical cyclone gains latitude. For now, there is some indication that this could occur over the region late Tuesday. Based on the forecast NHC track for this system, am leaning towards the ECMWF/CMC solution. This would result in precipitation likely holding off over much, if not all the CWA until during the day on Tuesday, except for possibly over far NW zones. If the moisture from the remnants is indeed drawn into the region, there is the potential for a period of at least heavy rainfall from tuesday afternoon into Tuesday night. At this time, there is too much uncertainty to say if this will or will not occur, just that the possibility needs to be monitored. The eastern US will be under a mean trough Wednesday and Thursday, with the region under SW flow aloft, with it being to the right of the trough axis. For now, no shortwaves of note are progged over the area during this time frame, so it should be dry. Temperatures should run above normal Monday and Tuesday, below normal on Wednesday, then near normal on Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR. SSW winds increase to 10 to 15 kt with gusts up to 20 kt this afternoon, then decrease to 5 to 10 kt overnight. MVFR to IFR ceilings are possible at KFVE towards daybreak Saturday in the presence of rain showers. KHUL/KPQI/KCAR may also dip to MVFR Saturday morning as showers move through. Brief MVFR/IFR possible at KBHB early Saturday morning with patchy fog reducing vis. On Sat, SW winds with gusts 15 to 20 kts. Isolated thunderstorms possible across northern terminals Saturday afternoon. SHORT TERM: Mid Saturday evening-Sunday. Becoming VFR throughout by Sunday morning. Sunday night-Monday...VFR. Monday night...VFR, except MVFR or lower possible in patchy fog and in any late night showers at far NW terminals. Tuesday...MVFR or lower possible. Widespread showers likely, with a chance of thunder. LLWS possible. && .MARINE... NEAR TERM: No headlines are expected over the waters through 12z Saturday as wave heights remain around 3 to 4 feet and winds increase to around 20 kts tonight. Patchy fog and isolated showers are possible over the waters around daybreak Saturday. SHORT TERM: SCA conditions are possible on the coastal ocean waters Saturday night, with sub-SCA conditions on the intra- coastal waters. Sub SCA conditions are then forecast on all waters from Sunday through Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/MStrauser Short Term...Maloit Long Term...Maloit Aviation...AStrauser/MStrauser/Maloit Marine...AStrauser/MStrauser/Maloit
Hazardous weather outlook, Jun 18, 4:25 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 425 AM EDT Fri Jun 18 2021 MEZ001>006-010-011-015-031-032-190830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 425 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for some strong to possibly even severe thunderstorms Saturday afternoon and early Saturday evening across the North, and the Bangor/Penobscot Region. The main threat is from damaging winds, if any storms become severe. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-190830- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington- 425 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-190830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 425 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Maloit
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.